Alert archive / Minnesota / Flash Flood Warnings in 1999
Flash Flood Warning 4, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jun 9, 1999, 4:00 AM CDT for Lincoln County, Pipestone County, Minnesota. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1999, 4:00 AM CDT (09:00 UTC)
- Expired
- Jun 9, 1999, 6:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
Counties Lincoln County, MN, Pipestone County, MN
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3880 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSD 090900 FFWFSD MNC081-117-091100- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 400 AM CDT WED JUN 9 1999 ...URBAN FLOOD WARNING FOR SOUTHEAST LINCOLN MN AND PIPESTONE COUNTIES UNTIL 6AM CDT... A PERSISTANT BAND OF THUNDERSTORMS ACROSS SOUTHEAST LINCOLN AND PIPESTONE COUNTIES HAS RESULTED IN AN EXTENDED PERIOD OF HEAVY RAINFALL. DOPPLER RADAR ESTIMATES OF RAINFALL IN THE PAST HOUR HAVE RANGED FROM ONE AND A HALF TO TWO AND A HALF INCHES IN AN AREA FROM NEAR PIPESTONE...TO NEAR TYLER. AS THUNDERSTORMS CONTINUE TO DEVELOP IN THIS AREA IN THE PREDAWN HOURS...EXPECT POTENTIAL FOR AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL THROUGH 6AM...ESPECIALLY ACROSS SOUTHEAST LINCOLN COUNTY. AT 350 AM CDT...SIDESTREET FLOODING WAS REPORTED IN TYLER. IF YOU LIVE IN FLOOD PRONE AREAS...BE ALERT FOR QUICKLY RISING WATERS. BE PREPARED FOR PONDING WATER AT INTERSECTIONS AND OTHER LOW LYING AREAS. DO NOT ATTEMPT TO CROSS BRIDGES... DIPS... OR LOW WATER CROSSINGS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE... ON FOOT. TO ESCAPE RISING WATER MOVE TO HIGHER GROUND. DO NOT DRIVE AROUND BARRICADES. CHAPMAN &r
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:10 AM CDT, 50 minutes earlier.
Area forecast discussion, Jun 9, 3:10 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 310 AM CDT WED JUN 9 1999 SCTD TSTMS ALONG SD/MN BRDR IN SE SD AND WERE MOVG INTO SW MN. A LOT LGTNG AND BRIEF HVY RAIN BUT NOTHG SVR BEING RPTD IN OUR CWA. TALKD WITH SPC AND WILL DRP SVR TSTM WTCH FOR SE SD ON NEW ZONE ISSUE. SECOND AREA OF SHWRS AND A FEW TSTMS OVR S CNTRL SD MOVG NE ALONG FNT AND SHLD BE OUT THAT AREA ERLY THIS MRNG. IN NE PART OF CWA WIL CONT SCTD SHWRS/TSTMS TIL MID MRNG. LKS LIKE THE SE PARTS OF CWA OVR EXTRME NERN NE INTO NW IA WILL MISS OUT THIS MRNG ON TSTMS. CLDS SHLD BE BRKUP UP LTR THIS MRNG AS S WNDS CONT AHEAD OF FNT MOVG INTO SE SD. TSTMS RDVLPG AGN THIS AFTN AND CONTG TNGT AS SFC LO MOVS NE ALONG FNT. GNLY WENT MORE WITH NGM THAN ETA WCH MAY BE OVR DOING IT. HWVR WIL GO SVR FOR TNGT WITH LCLY HVY RAIN IN SE SD INTO NW IA AND SW MN. AFTN FCSTR WILL HAVE TO WTCH FOR RAIN AMNTS TNGT FORZ PSBL FFA. FNT MOVG MOVG SLOWLY THRU AREA BY THU BUT WITH PLNTY OF MSTR LEFT OVR AND COOLR AIR MOVG IN BHND KPG SCTD SHOWERS AND TSTMS GOING. FOR MOST PART WENT ALNG WITH FWC TEMPS. .FSD...NONE WB
In the hours before
Local storm report, Jun 9, 12:56 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1256 AM CDT WED JUN 09 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1109 PM ARCO MN 1 INCH HAIL
06/08/99 LINCOLN
1115 PM ARCO MN 1 INCH HAIL
06/08/99 LINCOLN
1125 PM RUTHTON MN 1.75 INCH HAIL
06/08/99 PIPESTONE
1128 PM TYLE,R MN .75 INCH HAIL
06/08/99 LINCOLN
1158 PM 5 SW RUSSELL MN 1 INCH HAIL
06/08/99 LYON
1233 AM MINNEOTA MN .75 INCH HAIL
06/09/99 LYONSpecial weather statement, Jun 9, 3:47 AM CDT, 13 minutes before
SDZ038>040-052>067-091000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 335 AM CDT TUE JUN 8 1999 ...SEVERE THUNDERSTORM WATCH CANCELLED ACROSS SOUTHEAST AND EAST CENTRAL SOUTH DAKOTA... THE THREAT OF SEVERE WEATHER HAS DIMINISHED OVER MUCH OF SOUTHEAST AND EAST CENTRAL SOUTH DAKOTA...THEREFORE...THE SEVERE THUNDERSTORM WATCH NUMBER 427 HAS BEEN CANCELLED. SCATTERED THUNDERSTORMS WILL CONTINUE IN SOUTHEAST SOUTH DAKOTA EAR4LY THIS MORNING...AND SOME OF THESE STORMS MAY PRODUCE BRIEF TORRENTIAL RAINFALL AND PEA TO MARBLE SIZE HAIL. CHAPMAN
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:10 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon | 35 min |
| Jun 8, 11:29 PM CDT | Severe Thunderstorm Warning | FSD | Murray | 31 min |
| Jun 8, 11:44 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon | 46 min |
| Jun 9, 12:29 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon | 61 min |
| Jun 9, 2:03 PM CDT | Severe Thunderstorm Warning | FSD | Jackson | 32 min |
| Jun 9, 2:59 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood | 31 min |
Nearby
Flash Flood Warnings in Minnesota, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.